I feel for the oncology team, I do. The universal strategy for dealing with fever and possible infection in immune-compromised patients is to hit it with the strongest stuff they make until they know what is really wrong. Such treatment generally causes other complications in the patient, as evidenced by The Boy's experience. This time, even though the problem likely stems from the sore which had gram negative and E.Coli positive cultures, we have had most of the antibiotic complications that we know of...and the fever isn't even gone! The sore itself caused the fever and temporarily low blood pressure. The antibiotics can be credited for the diarrhea and accompanying bum rash. The diarrhea and stomach pain have caused the doctor to suspect C. Diff even though the cultures for that have come back negative. Oh, and in his mouth is a bit of thrush.
A bit of insight into what else sucks about cancer.